MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US GLOBAL UNITE STD STEM SZ 10; GLOBAL UNITE IMPLANTS : SHOULDER HUMERAL STEMS

DEPUY ORTHOPAEDICS INC US GLOBAL UNITE STD STEM SZ 10; GLOBAL UNITE IMPLANTS : SHOULDER HUMERAL STEMS
Catalog Number 110010100
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/25/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary the global unite stem would not mate with the epi proximal body.There was a space in between the two implants.Another stem was opened and it mated perfectly with the proximal implant.If other, describe total shoulder.The product was returned to j&j medtech orthopaedics for evaluation.Visual inspection revealed little marks inside the circular surface of the global unite std stem sz 10, indicative of the device being tried to implant.A manufacturing record evaluation was performed for the finished device 4554806 lot number, and no non-conformances nor manufacturing irregularities were identified.A dimensional inspection was performed for the global unite std stem sz 10 and met specifications.A functional evaluation was not performed as the mating component was not returned for evaluation.The overall complaint was not confirmed as the observed condition of the global unite std stem sz 10 would have not contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Drawing/specifications reviewed: dwg-110010100 rev b.Current.Dimensional inspection: specified dimensions device length = 113.15 ± 1.00 mm, length from the bottom of the threaded hole to the surface = 18.50 ± 1.00 mm, length from the bottom of the non-threaded hole to the surface = 9.00 ± 0.20 mm.Measured dimensions: device length = 113.53 mm (complies), threaded hole length to the surface = 18.69 mm (complies), 2nd hole length to the surface = 8.92 mm (complies).Device used: digimatic caliper cd78621.Device history lot a manufacturing record evaluation was performed for the finished device 4554806 lot number, and no non-conformances nor manufacturing irregularities were identified.Device history review a manufacturing record evaluation was performed for the finished device 4554806 lot number, and no non-conformances nor manufacturing irregularities were identified.H11 additional narrative: corrected: h3.
 
Additional Manufacturer Narrative
Product complaint (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information, which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained, that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported, that during a total shoulder procedure.The global unite stem would not mate with the epi proximal body.There was a space in between the two implants.Another stem was opened and it mated perfectly with the proximal implant.There was a 5 minutes of surgical delay.The procedure was successfully completed.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: d6b, d9, h4.Corrected: d4 (lot, expiry date, primary udi number).If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).Investigation summary: the global unite stem would not mate with the epi proximal body.There was a space in between the two implants.Another stem was opened and it mated perfectly with the proximal implant.The product was returned to j&j medtech orthopaedics for evaluation.Additionally, a manufacturing investigation was raised for the complaint issue.Visual inspection revealed minor marks on the circular surface of the global unite std stem sz 10, suggesting that the device may have been previously attempted for implantation.Additionally, the tab appears to exceed the acceptable tolerance range.Based on the manufacturing investigation, it was confirmed that the tab width was outside the maximum tolerance, the assignable cause was caused by a manufacturing issue due to ¿man¿ and ¿machine¿.This complaint was attributed to the damaged tool within the cnc mill machine and human error as the shadowgraph inspection was missed.The overall complaint was confirmed as the observed condition of the global unite std stem sz 10 would have contributed to the complained device issue.Based on the information currently available, a product issue was identified during the investigation of the sample received.This product issue will be addressed through j&j medtech orthopaedics quality system.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance" activities.Device history lot: a manufacturing record evaluation was performed for the finished device 4554806 lot number, and no non-conformances nor manufacturing irregularities were identified.However, an nc was raised to address the reported issue.Device history review: a manufacturing record evaluation was performed for the finished device 4554806 lot number, and no non-conformances nor manufacturing irregularities were identified.However, an nc was raised to address the reported issue.Corrected: h3.

Brand Name
GLOBAL UNITE STD STEM SZ 10
Common Device Name
GLOBAL UNITE IMPLANTS : SHOULDER HUMERAL STEMS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
CORK MFG & MATERIAL WAREHOUSE
loughbeg ringaskiddy
cork
EI  
Manufacturer Contact
kate karberg
700 orthpaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key20868518
Report Number1818910-2024-25033
Device Sequence Number8622267
Product Code HSD
UDI-Device Identifier10603295004080
UDI-Public(01)10603295004080(17)340731(10)4554806
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K170748
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number110010100
Device Lot Number4554806
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/25/2024
Supplement Date Received by Manufacturer01/09/2025
01/22/2025
10/06/2025
Initial Report FDA Received Date12/06/2024
Supplement Report FDA Received Date01/13/2025
01/23/2025
10/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/05/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale